MAUDE Adverse Event Report: ETHICON INC. STFX SYM PDS+ UNI VIO 24IN 1 S/A CTXB; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. STFX SYM PDS+ UNI VIO 24IN 1 S/A CTXB; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Model Number SXPP1A306
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 05/31/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2022 and a barbed suture was used for continuous suturing.On postoperative day 6, wound dehiscence occurred.Reoperation was performed on (b)(6) 2022.Current status of the patient at the time of report was being in the hospital.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, weight, bmi at the time of index procedure.Please confirm date of initial procedure.Please confirm the date of the wound dehiscence.Name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the stratafix suture used? what tissue dehisced? what was the tissue condition (normal, thin, calcified, fragile, diseased)? was the fixation tab seated against the tissue at the initiation of suture use during the index procedure? were two reverse stitches performed across the incision prior to closure? please describe the surgical intervention performed on (b)(6) 2022 for the wound dehiscence including results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? is it known how the wound dehisced? did the sutures untie, break, or pull out of the tissue? were there any precipitating stress factors that led to the suture untying, breaking or pulling out of the tissue? can you describe the appearance of the stratafix suture during second procedure? what symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? trade name - irgacare®, active ingredient(s) ¿ triclosan, dosage form ¿ suture/solid/parenteral, strength ¿ = 2360 g/m.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 6/29/2022 this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information: h4, h6 additional information was requested and the following was obtained: the surgery was a pancreaticoduodenectomy.The product was used for fascia.The surgeon commented that the patient's fascia was fragile and the strength of the product was stronger, and that the event occurred due to a combination of various factors.The patient is getting better.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 8/25/2022.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: the previous additional information received stated ¿for tensile reduction suture, pds was also used on the wound."" please provide further clarification: to relax of tensile and reinforce suture, pds was also used on the wound.Was the pds suture used during the initial procedure? yes.Was there any deficiency with this pds suture? no.Was there any complaint against the pds suture? unknown.Did the pds suture cause or contribute to the wound dehiscence? dr.Think the tissue was torn because the distance from the incision to the suture point was short.Was the pds suture used during the re-operation? unknown.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 7/22/2022 this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: please provide the patient's demographic information including age, weight, bmi at the time of index procedure.=>female.Please confirm date of initial procedure.=>unknown.Please confirm the date of the wound dehiscence.=>6 days after initial procedure.The re-operation was on (b)(6).Name of index surgical procedure?=>pancreaticoduodenectomy.The diagnosis and indication for the index surgical procedure? =>unknown.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)?=>unknown.On what tissue was the stratafix suture used?=>fascia.What tissue dehisced?=>fascia.What was the tissue condition (normal, thin, calcified, fragile, diseased)?=>dr.Said the fascia was fragile.Was the fixation tab seated against the tissue at the initiation of suture use during the index procedure?=>unknown.Were two reverse stitches performed across the incision prior to closure?=>unknown.Please describe the surgical intervention performed on (b)(6) 2022 for the wound dehiscence including results.=>unknown.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation?=>unknown.Is it known how the wound dehisced? did the sutures untie, break, or pull out of the tissue?=>the suture didn't break and the fascia was torn.Were there any precipitating stress factors that led to the suture untying, breaking or pulling out of the tissue?=>unknown.Can you describe the appearance of the stratafix suture during second procedure?=>the suture didn't break and no damage at fixation tab.What symptoms did the patient experience following the index surgical procedure? =>wound dehiscence.Onset date?=>6days after index operation.Other relevant patient history/concomitant medications?=>unknown.What is the physician¿s opinion as to the etiology of or contributing factors to this event?=>at the same time as recognizing that this event was a problem in the usage of the product, various factors such as the patient's fascia was fragile and the product was stronger than the tissue caused dissection.What is the patient's current status?=>recovering in good.Additional information was received.For tensile reduction suture, pds was also used on the wound." attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The previous additional information received stated ¿for tensile reduction suture, pds was also used on the wound." please provide further clarification: was the pds suture used during the initial procedure? was there any deficiency with this pds suture? was there any complaint against the pds suture? did the pds suture cause or contribute to the wound dehiscence? was the pds suture used during the re-operation?.

Brand Name
STFX SYM PDS+ UNI VIO 24IN 1 S/A CTXB
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key14674441
Report Number2210968-2022-04498
Device Sequence Number14801971
Product Code NEW
UDI-Device Identifier10705031245228
UDI-Public10705031245228
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K141776
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberSXPP1A306
Device Catalogue NumberSXPP1A306
Device Lot NumberRLMBES
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2022
Supplement Date Received by Manufacturer06/15/2022
07/01/2022
08/09/2022
Initial Report FDA Received Date06/13/2022
Supplement Report FDA Received Date06/29/2022
07/22/2022
08/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale